Alert archive / Alabama / Marine Weather Statements in 2008
Marine Weather Statement 29, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Jul 5, 2008, 3:48 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 5, 2008, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jul 5, 12:30 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 5, 12:30 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT SAT JUL 5 2008 .AVIATION UPDATE...CONVECTIVE DEVELOPMENT HAS BEEN DELAYED THUS FAR AT TAF SITES DUE TO LEFTOVER CIRRUS FROM EARLY MORNING THUNDERSTORMS OFFSHORE. HOWEVER...WITHIN THE LAST HOUR THUNDERSTORMS HAVE DEVELOPED ACROSS INTERIOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. LATEST SATELLITE IMAGERY SHOWS HIGH CLOUDS DISSIPATING AND BEING QUICKLY REPLACED WITH CU AND CB CLOUDS. THUS WILL LEAVE IN THE VICINITY WORDING FOR THE AFTERNOON AND LOCATIONS MAY BRIEFLY REACH IFR/MVFR CONDITIONS IN AND AROUND THUNDERSTORMS DURING THE AFTERNOON. CONVECTION WILL QUICKLY DIE OFF THIS EVENING BEFORE RETURNING NEAR THE COAST IN THE MORNING. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 5, 5:45 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT JUL 5 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING WILL PRODUCE FREQUENT LIGHTNING...BRIEF...HEAVY RAINS AND GUSTY WINDS. DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS AT THIS TIME LOOKS TO BE DURING THE DAY SUNDAY. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN...WITH ALL THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 2:18 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 218 PM CDT SAT JUL 5 2008 ALZ053-055-052000- MONROE-CLARKE- 218 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MONROE AND CLARKE COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR CHOCTAW BLUFF...MOVING SOUTHEAST AT 5 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GAINESTOWN...MT PLEASANT...ELISKA AND CHRYSLER THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 5, 2:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 253 PM CDT SAT JUL 5 2008 ALZ052-053-055-056-059-062-052045- ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-UPPER BALDWIN- 253 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA... WASHINGTON...CONECUH...MONROE...CLARKE AND BALDWIN COUNTIES... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTHWEST OF CARLTON TO MEGARGEL...MOVING SOUTHEAST AT 17 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ELISKA...CARLTON...MT PLEASANT...GOODWAY...URIAH...CHRYSLER AND MINEOLA THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 62 min |
| Jul 5, 7:28 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jul 5, 7:48 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jul 5, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 27 min |
| Jul 5, 5:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 5, 6:25 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 5, 5:50 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 25 min |
Nearby
Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.